Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 14, 2011, 9:10 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 9:10 AM CST (15:10 UTC)
- Expired
- Feb 14, 2011, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
845 WHUS73 KMKX 141510 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 AM CST MON FEB 14 2011 ...WINDS DECREASING THROUGH THE DAY... .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO PULL AWAY TO THE EAST TODAY. THIS WILL RESULT IN A WEAKER PRESSURE GRADIENT AND DECREASING WINDS THROUGH THE DAY. GALE FORCE WINDS HAVE COME TO AN END ACROSS THE NEARSHORE WATERS THIS MORNING...BUT SMALL CRAFT WINDS ARE STILL POSSIBLE INTO THE AFTERNOON. LMZ643>646-142100- /O.EXP.KMKX.GL.W.0003.000000T0000Z-110214T1500Z/ /O.NEW.KMKX.SC.Y.0013.110214T1510Z-110214T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 AM CST MON FEB 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST AT 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES: 2 TO 4 FEET...THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
1 follow-up statement
827 WHUS73 KMKX 142113 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 PM CST MON FEB 14 2011 ...WINDS AND WAVES NOW BELOW SMALL CRAFT LEVELS... .HIGH PRESSURE APPROACHING FROM THE WEST HAS ALLOWED WINDS TO DECREASE THROUGH THE DAY...WITH WINDS AND WAVES NOW BELOW SMALL CRAFT LEVELS. WINDS WILL BE LIGHT THROUGH THE NIGHT AS THE HIGH MOVES THROUGH. SMALL CRAFT CONDITIONS ARE LIKELY TO RETURN FOR TOMORROW AFTERNOON AND TOMORROW NIGHT...DUE TO INCREASING SOUTHERLY WINDS AND BUILDING WAVES. LMZ643>646-142215- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-110214T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 PM CST MON FEB 14 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS HAVE DECREASED TO 10 TO 15 KNOTS...AND WILL BECOME LIGHT AND VARIABLE THIS EVENING INTO THE NIGHT. SMALL CRAFT CONDITIONS ARE LIKELY AGAIN TUESDAY AFTERNOON AND NIGHT. $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:30 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 14, 3:30 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CST MON FEB 14 2011 FORECAST FOCUS ON WARMING TREND THROUGH THE WEEK. .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. INTENSE LOW PRESSURE WILL CONTINUE ZIPPING OFF TO THE EAST OF THE GREAT LAKES THIS MORNING. AS A RESULT...LOOK FOR THE STRONG AND GUSTY WINDS TO DIMINISH RAPIDLY THIS MORNING. COLD ADVECTION WRAP AROUND STRATUS ALREADY SHOWING SIGNS OF SHREDDING ACROSS NORTHWEST WISCONSIN AS IT BATTLES TO EXIST WITH DRY AIR FLOWING IN AT THE SAME TIME. ALSO LOOKS LIKE A FEW HOLES HERE AND THERE IN THE DARK REPRESENTATION OF THE CLOUDS VIA SATELLITE FOG PRODUCT. SO EXPECT A BIT OF RAGGED CLEARING TO COMMENCE FROM NORTHWEST TO SOUTHEAST SHORTLY AFTER SUNRISE. TEMPS TODAY WILL MOVE VERY LITTLE FROM THEIR MORNING LOWS/HIGHS AS THE COLD ADVECTION IS TEMPERED BY NORMAL DIURNAL TRENDS. HIGH PRESSURE QUICKLY SLIDES THROUGH THE AREA TONIGHT...PROBABLY CENTERED OVER THE MIDDLE OF THE CWA BETWEEN 04-06Z. DEWPOINTS WILL CONTINUE TO DROP INTO THE EVENING DRY NORTHWEST FLOW CONTINUES. THIS SHOULD ALLOW TEMPS TO RADIATE OUT...BUT THIS WILL BE LIMITED SOME BY HIGH CLOUDS SPILLING IN AS THE NEXT WEAK SHORTWAVE APPROACHES. NOT ENTIRELY SURE HOW THICK THIS DECK WILL BE AND HOW MUCH IT WILL IMPEDE THE TEMP DROP. AS THE RIDGE SLIDES EAST AFTER 06Z...WEAK WAA BEGINS TO KICK IN...BUT MOST OF THIS SHOULD GO OVER THE TOP OF THE STRONG LOW LEVEL INVERSION...SO DON/T EXPECT TEMPS TO RISE MUCH IF ANY TOWARD SUNRISE. THIS WILL PROBABLY HAVE TO WAIT UNTIL AFTER SUNRISE WHEN THE NEXT COUPLE OF MILDER DAYS BEGINS. .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. WARM AIR ADVECTION REGIME DEVELOPS ACROSS THE REGION DURING THIS TIME. MAIN ISSUE HERE IS DEVELOPMENT AND EXTENT OF LOW CLOUDS. NAM/GFS BOTH TRYING TO SHOW SATURATION IN THE LOW LEVELS...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. MODELS HAVE STRUGGLED QUITE A BIT WITH THESE SCENARIOS OVER THE PAST WEEK OR SO...MOSTLY WITH OVERESTIMATING THE DEVELOPMENT AND AREAL EXTENT OF THESE CLOUDS. GIVEN THIS TREND...WILL KEEP PARTLY CLOUDY WORDING GOING TUESDAY THROUGH WEDNESDAY...WITH MOSTLY CLOUDY SKIES WEDNESDAY NIGHT WITH SURGE OF WARM AIR ADVECTION. GRADUALLY MILDER TEMPERATURES EXPECTED DURING THIS TIME...WITH HIGHS CRACKING 40 WEDNESDAY AND NOT DROPPING MUCH WEDNESDAY NIGHT. LEFT PATCHY DRIZZLE OR FREEZING DRIZZLE TUESDAY NIGHT...AS LOWS HOVER AROUND OR JUST ABOVE FREEZING ACROSS THE AREA. THIS WILL DEPEND ON DEVELOPMENT OF LOW CLOUDS MENTIONED EARLIER. SURGE OF WARM AIR ADVECTION WEDNESDAY NIGHT SHOULD BRING MORE MOISTURE INTO THE AREA...AND SHOULD RESULT WITH MELTING SNOWPACK IN AREAS OF FOG. DENSE FOG MAY BE POSSIBLE...AS SIMILAR PATTERNS HAVE PRODUCED DENSE FOG EPISODES IN THE PAST. OCCASIONAL VERY LIGHT RAIN ALSO EXPECTED...WITH DRY MID AND UPPER LEVELS IN FORECAST SOUNDINGS ACROSS THE AREA. .LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. VERY LIGHT RAIN AND FOG WILL PERSIST THROUGH THURSDAY EVENING...BEFORE STRONGER WINDS WITH STRONG SURFACE LOW KICK IN ACROSS THE AREA. STRONG COLD FRONT MOVES THROUGH THE AREA LATER THURSDAY NIGHT...WITH COLD AIR ADVECTION BRINGING MUCH COLDER AIR BACK INTO THE REGION FRIDAY INTO THE WEEKEND. HIGHS WILL CLIMB ABOVE 50 THURSDAY WITH 558 DKM 1000/500MB THICKNESSES...THEN TUMBLE INTO THE 20S FOR HIGHS ON SATURDAY. KEPT LOWER END POPS DURING THIS TIME WITH THE LOW...AS MID TO UPPER LEVELS REMAIN FAIRLY DRY. && .AVIATION...THE MOSTLY MVFR STRATUS DECK WILL BEGIN TO BREAK UP FROM NORTHWEST TO SOUTHEAST ACROSS THE COUNTY WARNING AREA BY AROUND 12Z THIS MORNING. A NICE HOLE WAS OPENING UP ACROSS NORTHWEST WISCONSIN AND IT IS MOVING SOUTHEAST AT AROUND 50 MPH. BUT...IT DOESN/T APPEAR THE CLEARING WILL BE ABSOLUTE AS PATCHES OF STRATUS WILL CONTINUE TO DRIFT THROUGH IN THE WRAP AROUND NORTHWEST FLOW. SOLID CLEARING OF THE LOWER STUFF MAY HAVE TO WAIT UNTIL EARLY TO MID AFTERNOON. THE STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL ALSO DIMINISH DURING THE MORNING AS THE PRESSURE GRADIENT RELAXES WITH THE EXIT OF THE INTENSE LOW TO THE EAST. VFR SHOULD CONTINUE TONIGHT. THERE IS SOME CONCERN FOR PATCHY FOG...BUT THE AIR IS AWFULLY DRY SO NOT ENOUGH CONFIDENCE TO PUT THAT IN...BUT CAUTION IS ADVISED. && .MARINE...WILL DROP THE GALE WARNING AT 15Z THIS MORNING. SHORE WINDS ARE ALREADY BELOW CRITERIA...BUT WILL ASSUME WE ARE STILL GETTING GALE GUSTS OUT OVER THE WATER. IT CERTAINLY LOOKS LIKE A SAFE BET TO DROP THE GALE WARNING BY 15Z AS THE WINDS WILL BE QUICKLY DIMINISHING THIS MORNING. A SMALL CRAFT ADVISORY WILL THEN BE NEEDED INTO THE AFTERNOON. WINDS GO NEARLY CALM FOR A TIME TONIGHT AS A RIDGE AXIS MOVES OVERHEAD. ICE COVERAGE IS UNCERTAIN. ICE GRIDS SUPPLIED BY GLERL ARE PROBABLY TOO HIGH WITH GRID AT NEARLY 100 PERCENT COVERAGE ON THE WESTERN SHORE OF THE LAKE. BUT THIS IS UNREASONABLE GIVE THE STRONG WESTERLY WINDS WE/VE HAD OVER THE LAST 12 TO 18HRS. FOR NOW DROPPED THE ICE TO NO MORE THAN 40 PERCENT. WE SHOULD BE ABLE TO GET A BETTER ASSESSMENT TODAY. COUPLE OF PERIODS OF CONCERN OVER THE NEXT WEEK. THE PRESSURE GRADIENT TIGHTENS TUES THROUGH TUESDAY NIGHT AS A LOW SKIRTS ACROSS SOUTHERN CANADA WHILE HIGH PRESSURE SITS OFF TO THE SOUTHEAST. PROBABLY WILL HAVE SMALL CRAFT ADVISORY CONDITIONS DURING THIS TIME. THE NEXT WINDY PERIOD WILL BE THURSDAY NIGHT THROUGH SATURDAY EVENING AS AN INTENSE LOW MOVES THROUGH THE GREAT LAKES. GALE WARNINGS MAY BE NEEDED FOR A TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 9 AM CST THIS MORNING FOR LMZ643>646. && SHORT/LONG TERM...08/WOOD TODAY/TONIGHT/AVIATION/MARINE...05/DAVIS
Hazardous weather outlook, Feb 14, 3:39 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST MON FEB 14 2011 WIZ046-047-051-052-056>060-062>072-150945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 339 AM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD FOG AND VERY LIGHT RAIN OR DRIZZLE ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY EVENING AS MOIST AND ABOVE FREEZING AIR MOVES OVER THE MELTING SNOW PACK. DENSE FOG IS COMMON IN THESE SITUATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-150945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 AM CST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARING REMAINS IN EFFECT THROUGH 9 AM THIS MORNING FOR STRONG NORTHWEST WINDS. THOSE WINDS WILL STEADILY DIMINISH THIS MORNING. A SMALL CRAFT ADVISORY WILL THEN BE NEEDED FOR THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTH WINDS WILL INCREASE TO NEAR SMALL CRAFT ADVISORY LEVELS AGAIN TUESDAY INTO TUESDAY NIGHT. STRONG SOUTHWEST WINDS...PERHAPS TO GALE FORCE...ARE POSSIBLE AGAIN THURSDAY NIGHT AHEAD OF A STRONG LOW PRESSURE SYSTEM EXPECTED TO MOVE INTO THE GREAT LAKES AREA. THE STRONG WINDS SHOULD VEER TO WEST AND MAY AGAIN REACH GALE FORCE ON FRIDAY AS A STRONG COLD FRONT PUSHES THROUGH. DAVIS WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.